Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 67, NWS Memphis, TN

July 22, 2013Shelby County, Tennessee; DeSoto County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jul 22, 2013, 9:33 AM CDT for Shelby County, Tennessee; DeSoto County, Mississippi. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2013, 9:33 AM CDT (14:33 UTC)
Expired
Jul 22, 2013, 11:00 AM CDT
In force
87 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties DeSoto County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2112 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS54 KMEG 221433
FFWMEG
MSC033-TNC157-221600-
/O.NEW.KMEG.FF.W.0067.130722T1433Z-130722T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
933 AM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1100 AM CDT

* AT 932 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
  TO 3 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
  HORN LAKE...OLIVE BRANCH...SOUTHAVEN...COLLIERVILLE...GERMANTOWN...
  MIDTOWN MEMPHIS...CORDOVA AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

.DO NOT DRIVE IN FLOODED ROADWAYS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3512 9018 3514 9014 3512 9011 3512 9008
      3513 9007 3515 9007 3517 9011 3520 9012
      3518 8964 3500 8964 3499 8972 3481 8972
      3481 9020

$$


TLSJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:40 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 22, 6:40 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT MON JUL 22 2013

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 453 AM CDT MON JUL 22 2013/

DISCUSSION...

AN UPPER LEVEL SHORT WAVE EMBEDDED IN A BROAD AND UNSEASONABLY DEEP
UPPER LEVEL TROUGH WAS PUSHING INTO THE MIDSOUTH THIS MORNING
INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. NUMEROUS AREAS OF
THUNDERSTORMS DEVELOPED OVERNIGHT FROM NORTHWEST TN INTO NORTHERN AR
AND SOUTHERN MO. THE THUNDERSTORMS WERE TRACKING EAST SOUTHEAST AND
TRAINING ACROSS SOME LOCATIONS LEADING TO HEAVY RAINFALL. A REPORT
WAS RECEIVED FROM A STORM SPOTTER THAT  3 1/2 INCHES OF RAIN
OCCURRED IN BIGGERS AR IN RANDOLPH COUNTY LEADING TO FLOODING.
ADDITIONAL RAINFALL HAS OCCURRED SINCE THE REPORT WITH DUAL POL
PRECIP ESTIMATES FROM THE 88D RADAR INDICATING ABOUT 4 1/2 INCHES OF
RAIN IN THAT AREA.

A BROAD AND UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL SET UP OVER
THE EASTERN UNITED STATES THE NEXT FEW DAYS. EMBEDDED SHORT WAVES IN
WEST NORTHWEST FLOW ALOFT WILL AFFECT THE MIDSOUTH AS THEY ENCOUNTER
THE MOIST AND UNSTABLE AIR IN PLACE ACROSS THE REGION. IN
ADDITION...A COLD FRONT WILL PUSH INTO THE AREA WEDNESDAY. TRYING TO
PINPOINT THE TIMING OF THE SHORT WAVES AND THE COLD FRONT MAKES THIS
A DIFFICULT FORECAST...BUT IT DOES LOOK WET..AND VERY WET IN SOME
SPOTS...ALONG WITH THE POSSIBILITY  OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS OVER THE NEXT FEW DAYS.

AN UPPER LEVEL SHORT WAVE WILL SWING THROUGH THE MIDSOUTH TODAY
CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW
STRONG THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO NEAR 50
MPH...SMALL HAIL...AND HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH
FLOODING. WILL NEED TO MONITOR FOR A FLASH FLOOD WATCH OVER THE NEXT
FEW DAYS...BUT WILL HOLD OFF FOR NOW SINCE STILL UNCERTAINTY HOW
THE SITUATION WILL EVOLVE. ALSO...FLASH FLOOD VALUES ARE FAIRLY HIGH
WITH THE RECENT DRY WEATHER...AND FOR TODAY CANNOT PINPOINT A
PARTICULAR AREA WHERE WIDESPREAD FLASH FLOODING IS EXPECTED. DID
MENTION HEAVY RAINFALL IN THE ZONES AND GRIDS FOR THIS MORNING
ACROSS PORTIONS OF WEST TN...THE MO BOOTHEEL...AND A PORTION OF
NORTHEAST AR.

THE SHORT WAVE IS FORECAST TO PUSH TO THE SOUTHEAST BY TONIGHT
LEADING TO A TEMPORARY DECREASE IN THE CONVECTION. THE GFS INDICATES
THAT A MESOSCALE CONVECTIVE SYSTEM MAY APPROACH THE MIDSOUTH LATE
TONIGHT FROM THE NORTHWEST AND MOVE INTO THE AREA TUESDAY. THE ECMWF
DOES NOT SHOW THIS FEATURE. FOR NOW...KEPT POPS AT 50 PERCENT FOR
TUESDAY...BUT IF THE GFS IS CORRECT...POPS WILL NEED TO BE RAISED
FOR MUCH OF THE AREA. MID LEVEL LAPSE RATES ARE FORECAST TO DECREASE
LEADING TO GREATER INSTABILITY. THUS MAY SEE A BETTER CHANCE FOR
SEVERE THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. HEAVY RAINFALL WILL
ALSO BE A PRIMARY THREAT AS PRECIPITABLE WATER VALUES CONTINUE NEAR
2 INCHES.

WEDNESDAY LOOKS TO BE A VERY WET DAY WITH A COLD FRONT PUSHING INTO
THE AREA FROM THE NORTH WHILE UPPER LEVEL SHORT WAVES AFFECT THE
AREA IN NORTHWEST FLOW ALOFT. HEAVY RAINFALL ALONG WITH THE THREAT
OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE. THE ECMWF IS SLOWER
IN THE MOVEMENT OF THE COLD FRONT THAN THE GFS WITH THE NAM BEING A
NICE COMPROMISE.

DRY WEATHER IS FORECAST TO RETURN THURSDAY AS THE COLD FRONT PUSHES
TO OUR SOUTH. TEMPERATURES WILL BE A LITTLE BELOW NORMAL FOR THIS
TIME OF THE YEAR.

FOR THE LATTER PART OF THE FORECAST...GENERALLY COMPROMISED BETWEEN
THE GFS AND ECMWF LEANING A LITTLE MORE TOWARD THE ECMWF. ANOTHER
UNSEASONABLY DEEP TROUGH AND AN ASSOCIATED COLD FRONT IS FORECAST TO
SWING THROUGH THE MIDSOUTH SATURDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS. POPS WILL NEED TO RAISED IN LATER FORECASTS AS THE
TIMING BECOMES MORE CERTAIN. COOLER AND DRY WEATHER IS EXPECTED
SUNDAY.

JCL

&&

.AVIATION...
12Z TAFS

TSRA COMPLEX EAST OF JBR AND 50N OF MEM WAS MOVING SOUTHEAST
AROUND 35 KTS... BUT HAD TAKEN ON A BIT OF A SOUTHWARD PROPAGATION
SINCE 11Z. HAVE BROUGHT FORWARD THE TIMING INTO MEM A BIT. IF THE
TRENDS AT 1130Z HOLD...MEM WOULD BE ON THE SOUTHWEST FLANK OF THE
TSRA COMPLEX...BUT MAY SEE ADDITIONAL WESTWARD DEVELOPMENT ALONG
THE SOUTHWARD SINKING OUTFLOW BOUNDARY.

06Z NAM MODEL CONTINUES TO POINT TOWARD SOME REDEVELOPMENT AROUND
21Z... NEAR AND WEST OF MEM. NOT CONFIDENT ON THIS...GIVEN THE
STRENGTH OF THIS MORNING/S TSRA COMPLEX. BETTER TSRA CHANCES WILL
LIKELY OCCUR TOWARD TUP AFTER 18Z.

LOOKING OUT TO TONIGHT...06Z NAM POINTS TOWARD ADDITIONAL SHRA/TSRA
OVERNIGHT...EMBEDDED IN NORTHWESTERLY FLOW ALOFT. SIGNATURE IS WEAKER
WITH THE PARENT UPPER LEVEL WAVE...MAY GET BY WITH PREDOMINATE
SHRA AFTER 06Z TONIGHT. DAYSHIFT WITH FURTHER EVALUATE.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 22, 4:14 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
414 AM CDT MON JUL 22 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
414 AM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. WINDS GUSTS
TO NEAR 50 MPH...SMALL HAIL...AND HEAVY RAINFALL WITH LOCALIZED
FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MIDSOUTH
FROM THE NORTHWEST TUESDAY AND WEDNESDAY INTERACTING WITH A MOIST AND
UNSTABLE ATMOSPHERE. ALSO...A COLD FRONT WILL MOVE INTO THE AREA
FROM THE NORTH WEDNESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS
ALONG WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME
LOCATIONS MAY OCCUR DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED TUESDAY AND WEDNESDAY.
REPORTS OF FLASH FLOODING SHOULD BE RELAYED TO NATIONAL WEATHER
SERVICE OFFICE IN MEMPHIS.

JCL

In the hours before

Special weather statement, Jul 22, 4:26 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 AM CDT MON JUL 22 2013

ARZ009-018-MOZ113-221000-
CLAY AR-GREENE AR-DUNKLIN MO-
426 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED OVER KNOBEL AT 426 AM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR CORNING...MARMADUKE...PIGGOTT...RECTOR AND SENATH...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3637 9001 3609 9016 3622 9078 3647 9061
TIME...MOT...LOC 0926Z 286DEG 45KT 3631 9049
Special weather statement, Jul 22, 5:14 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 AM CDT MON JUL 22 2013

ARZ028-MOZ113-115-221045-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
514 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CDT FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED 3 MILES
NORTHEAST OF HORNERSVILLE AT 514 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...KENNETT AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3618 8964 3582 8982 3602 9022 3625 9004
TIME...MOT...LOC 1014Z 291DEG 34KT 3607 9007
Special weather statement, Jul 22, 6:51 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
651 AM CDT MON JUL 22 2013

ARZ028-TNZ049-088-089-221230-
MISSISSIPPI AR-SHELBY TN-FAYETTE TN-TIPTON TN-
651 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 AM CDT FOR...

  SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED 7 MILES
NORTHWEST OF MUNFORD AT 652 AM CDT...MOVING SOUTH AT 35 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...MISSISSIPPI...SHELBY AND TIPTON COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...COVINGTON...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON AND WILSON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES SUNK LAKE AND THE CHUTE.

&&

LAT...LON 3516 8937 3509 9004 3562 9010 3564 8985
      3559 8996 3554 8991 3557 8989 3561 8984
      3560 8983 3564 8979 3565 8973 3564 8973
      3563 8967 3565 8962
TIME...MOT...LOC 1152Z 339DEG 28KT 3553 8985
Special weather statement, Jul 22, 8:22 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 AM CDT MON JUL 22 2013

ARZ036-MSZ001>005-008-TNZ053-088>091-221400-
CRITTENDEN AR-BENTON MS-TIPPAH MS-TATE MS-MARSHALL MS-DE SOTO MS-
ALCORN MS-SHELBY TN-CHESTER TN-FAYETTE TN-HARDEMAN TN-MCNAIRY TN-
822 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT 30 TO 45 MPH WAS
LOCATED FROM EADS TO 6 MILES NORTHWEST OF ADAMSVILLE AT 822 AM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN ALCORN...BENTON...CHESTER...CRITTENDEN...DESOTO...
FAYETTE...HARDEMAN...MARSHALL...MCNAIRY...SHELBY...TATE AND TIPPAH
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BIG HILL POND STATE
PARK...BOLIVAR...CHICKASAW STATE FOREST...COLLIERVILLE...CORDOVA...
CORINTH...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE
BRANCH...RIPLEY...SELMER...SOUTHAVEN AND T O FULLER STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND LAKE MCKELLAR.

&&

LAT...LON 3476 8872 3469 8872 3473 9006 3535 9019
      3543 8885 3525 8878 3525 8873 3532 8868
      3531 8864 3534 8867 3536 8864 3538 8857
      3537 8857 3538 8856 3538 8836 3500 8838
      3476 8836
TIME...MOT...LOC 1322Z 329DEG 26KT 3521 8967 3501 8899
          3528 8844

TLSJR
Special weather statement, Jul 22, 8:57 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
857 AM CDT MON JUL 22 2013

MSZ003>006-009-014-221500-
BENTON MS-UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
857 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES WEST OF PINEFLAT TO 5 MILES NORTHWEST OF
MICHIGAN CITY AT 857 AM CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.  SOME PONDING
OF WATER ON ROADS WILL OCCUR WITH THE HEAVY RAINFALL.

PEOPLE IN ALCORN...BENTON...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...CORINTH...IUKA...J P
COLEMAN STATE PARK...NEW ALBANY...RIPLEY AND TISHOMINGO STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3447 8815 3446 8854 3451 8854 3451 8873
      3449 8879 3442 8879 3439 8922 3458 8924
      3459 8928 3467 8930 3484 8930 3485 8935
      3498 8936 3499 8935 3500 8912 3493 8875
      3500 8839 3500 8820 3492 8815 3489 8809
TIME...MOT...LOC 1357Z 333DEG 29KT 3492 8831 3474 8869
          3499 8929

TLSJR
Special weather statement, Jul 22, 9:01 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 AM CDT MON JUL 22 2013

ARZ036-MSZ001-002-007-008-TNZ088-089-221500-
CRITTENDEN AR-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-
FAYETTE TN-
901 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...

  SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 11 MILES SOUTH OF SOMERVILLE TO 6 MILES WEST OF T O FULLER STATE
PARK AT 901 AM CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.  PONDING OF WATER ON ROADWAYS WILL
OCCUR WITH HEAVY RAINS.

PEOPLE IN CRITTENDEN...DESOTO...FAYETTE...MARSHALL...SHELBY...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN
LAKE...MARION...MIDTOWN MEMPHIS...OLIVE BRANCH...SENATOBIA...
SOUTHAVEN...T O FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...
ROBCO LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3521 9038 3524 8921 3500 8922 3500 8935
      3498 8936 3485 8935 3484 8930 3459 8930
      3458 8924 3453 8924 3453 8944 3456 8948
      3456 9020 3454 9020 3454 9044
TIME...MOT...LOC 1401Z 320DEG 31KT 3505 8925 3503 9018

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:10 AM CDTSpecial Weather StatementMEGDyer50 min
Jul 22, 3:57 AM CDTSpecial Weather StatementMEGHenry48 min
Jul 22, 4:22 AM CDTSpecial Weather StatementMEGLauderdale38 min
Jul 22, 6:27 AM CDTFlash Flood WarningMEGDyer, Lauderdale, Tipton3 hr
Jul 22, 6:51 AM CDTSpecial Weather StatementMEGFayette, Shelby, Tipton39 min
Jul 22, 8:22 AM CDTSpecial Weather StatementMEGFayette, Hardeman, McNairy, Shelby38 min
Jul 22, 9:01 AM CDTSpecial Weather StatementMEGFayette, Shelby59 min
Jul 22, 8:57 AM CDTSpecial Weather StatementMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union63 min
Jul 22, 10:20 AM CDTSpecial Weather StatementMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union55 min
Jul 22, 10:23 AM CDTSpecial Weather StatementMEGLafayette, Marshall, Panola, Tate67 min
Jul 22, 11:28 AM CDTFlash Flood WarningMEGDeSoto, Marshall, Panola, Quitman, Tate, Tunica6 hr
Jul 22, 12:44 PM CDTFlash Flood WarningMEGCalhoun, Lafayette, Panola, Yalobusha3 hr
Jul 22, 4:56 PM CDTSpecial Weather StatementMEGCoahoma34 min

Nearby

Flash Flood Warnings in Tennessee, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.